MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74025744
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a tka surgery, the patient experienced a jrny ii isrt xlpe dd lt sz 3-4 12mm translated forward around 1cm and was longer locked into the baseplate.This adverse event was treated by putting one dished 3-4 x 13mm insert.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.However, the photographs were reviewed and revealed that the device shows significant signs of wear.The surface of the device shows scratches, dents and gouges.The clinical/medical investigation concluded that, although the provided undated, unlabeled x-ray photo confirms the insert was disengaged confirming the report, with the limited information provided, the definitive clinical root cause of the reported adverse event could not be determined.Without the implantation date and the patient¿s immediate post implantation imaging for comparison, we are unable to determine whether the insert selection was appropriate, if the insert was locked and aligned during the primary surgery, strenuous activity/ trauma contributed to reported migration or if the reported 1 cm migration occurred over time.It is unknown if the instructions for use document for knee systems was adhered to.Therefore, it cannot be concluded that the reported adverse event is related to a mal performance of the implant or implant failure.The patient impact was the revision.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that improper fixation, and/or migration of the components could cause possible adverse effects.Also, the warnings and precautions section establishes that the implant can become damaged as a result of strenuous activity or trauma.The patient should be warned of surgical risks, and made aware of possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal loading of limb, alignment, insert selection, patient anatomy, procedural/user error, strenuous activity and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H10- additional information d6b- if explanted, give date h11- corrected data, b5- describe event or problem, d8- device available for evaluation? h6- health effect - clinical code.
 
Event or Problem Description
It was reported that, after undergoing a tka on an unknown date, the patient experienced a jrny ii isrt xlpe dd lt sz 3-4 12mm translation (around 1cm forward), no longer locking into the baseplate.This adverse event was treated by conducting a revision surgery on (b)(6) 2023, upon which the insert was replaced with a 13mm dished insert size 3-4.The patient is currently doing well.

Brand Name
JRNY II ISRT XLPE DD LT SZ 3-4 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19343269
Report Number1020279-2024-00964
Device Sequence Number12548613
Product Code JWH
UDI-Device Identifier00885556097762
UDI-Public00885556097762
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113482
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74025744
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown